| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of July 2, 2001

    Question:   My stepson has recently being saying he doesn't like himself and he wants to kill himself. He is six years old! His mother suffers from depression and has had shock therapy. She was hospitalized for several months during his infancy. She has sole custody and lives in another city. He is also having some difficulty in school with concentration and focusing. He talks about violence a lot. He is hyperactive at home but withdraws in social setting especially school.    Dr. Ganiat's Answer


    Question:   My wife has been taking Vanceril for her asthma for many years. During the recall, our normal pharmacy tried to substitute Flovent, which unfortunately was not as effective. Through the aid of her physician we were able to locate a pharmacy for supplies. Now, our hometown pharmacy today advised her that Vanceril was being discontinued yet the other pharmacy (out of town) who has supplied her knew nothing about the discontinuation. Is Vanceril being discontinued? What about patients who seemingly cannot use the other medications? I have tried sending an E-mail to Schering-Plough, with no luck. Can you answer this question?    Dr. Ganiat's Answer